Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Mar 28, 2016, 3:45 PM EDT for 12 counties in Indiana. It took effect at Mar 29, 2016, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 3:45 PM EDT (19:45 UTC)
- In effect from
- Mar 29, 2016, 5:00 AM EDT
- Expired
- Mar 29, 2016, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS73 KIND 281945 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT MON MAR 28 2016 INZ065-072-290345- /O.NEW.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/ DECATUR-JENNINGS- 345 PM EDT MON MAR 28 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...AROUND 32-34 DEGREES. * IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO WARM MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE EARLY SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
828 WWUS73 KIND 290144 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 944 PM EDT MON MAR 28 2016 INZ065-072-290945- /O.CON.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/ DECATUR-JENNINGS- 944 PM EDT MON MAR 28 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...AROUND 32-34 DEGREES. * IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO WARM MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE EARLY SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
472 WWUS73 KIND 290810 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EDT TUE MAR 29 2016 INZ060>064-067>071-291300- /O.EXA.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 410 AM EDT TUE MAR 29 2016 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURE...AROUND 32-34 DEGREES. * IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO WARM MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE EARLY SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ065-072-291300- /O.CON.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/ DECATUR-JENNINGS- 410 AM EDT TUE MAR 29 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...AROUND 32-34 DEGREES. * IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO WARM MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE EARLY SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JH
579 WWUS73 KIND 291309 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 909 AM EDT TUE MAR 29 2016 INZ060>065-067>072-291415- /O.EXP.KIND.FR.Y.0002.000000T0000Z-160329T1300Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 909 AM EDT TUE MAR 29 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE WARMING ACROSS THE AREA AND THUS THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Mar 28, 3:38 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 28, 3:38 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 PM EDT MON MAR 28 2016 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 315 PM EDT MON MAR 28 2016 HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND CLEAR SKIES OUT ALLOWING TEMPERATURES TO DROP INTO THE 30S. AFTER A DRY TUESDAY AND TUESDAY NIGHT SHOWERS AND CHANCES FOR THUNDERSTORMS RETURN ON WEDNESDAY AFTERNOON AND REMAIN INTO THURSDAY AS A FRONTAL SYSTEM PASSES THROUGH THE AREA. SHOWER CHANCES COULD STICK AROUND THROUGH FRIDAY BUT MAINLY DRY WEATHER RETURNS AFTER THAT. && .NEAR TERM /TONIGHT/... ISSUED AT 315 PM EDT MON MAR 28 2016 FORECAST FOCUS IS ON SKY COVER AND TEMPERATURES. LOOKS LIKE BROKEN TO OVERCAST COLD ADVECTION STRATOCU CURRENTLY ACROSS THE AREA WILL DISSIPATE LATE THIS EVENING AS LOW PRESSURE MOVES FURTHER AWAY FROM THE AREA AND MORE UPPER RIDGING BUILDS IN. SURFACE WINDS WILL DROP OFF ALLOWING FOR GOOD RADIATIONAL COOLING ONCE SKIES CLEAR. WENT WITH BIAS CORRECTED CONSENSUS WHICH PRODUCED LOWS IN THE LOW 30S NORTH TO MIDDLE 30S SOUTHWEST. GIVEN THE SETUP COULD SEE SOME PATCHY FROST ACROSS THE SOUTHERN COUNTIES WHERE FROST FREEZE PROGRAM HAS BEGUN. IN THE SOUTHEAST WITH TEMPERATURES PROGGED TO BE RIGHT AROUND THE FREEZING MARK AND DEWPOINTS SIMILAR COULD SEE AREAS TO WIDESPREAD FROST...AND THUS WILL INCLUDE A COUPLE OF THE SOUTHEASTERN COUNTIES IN A FROST ADVISORY FOR LATE TONIGHT INTO THE MORNING. WHILE TEMPERATURES WILL BE LOWER IN THE NORTH FROST FREEZE PROGRAM HAS NOT YET BEGUN THERE SO WILL LEAVE OUT MENTION. IF TEMPERATURES DROP FASTER THAN EXPECTED IN THE REST OF THE SOUTHERN COUNTIES MAY HAVE TO EXPAND BUT FOR NOW WILL COVER WITH AN SPS DUE TO THE SLIGHTLY WARMER FORECAST LOWS THERE. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 315 PM EDT MON MAR 28 2016 FORECAST FOCUS IS ON POPS/THUNDER CHANCES WITH MID WEEK SYSTEM. MODELS ARE SHOWING SOME DECENT DIFFERENCES IN TIMING/STRENGTH OF THE SYSTEM FOR ONLY A COUPLE DAYS OUT AND THESE LEND LOWER CONFIDENCE TO FINAL FORECAST. TUESDAY AND TUESDAY NIGHT WILL BE DRY WITH HIGH PRESSURE RIDGE MOVING ACROSS THE AREA. TEMPERATURES WILL BE WARMING A BIT AS THE RIDGE AXIS MOVES OFF TO THE EAST SO EXPECT HIGHS IN THE MID TO UPPER 50S AND LOWS IN THE UPPER 30S TO LOWER 40S WITH MOSTLY CLEAR SKIES. ON WEDNESDAY THE AREA WILL BE IN SOUTHERLY FLOW AHEAD OF A LOW PRESSURE SYSTEM EXITING THE PLAINS STATES. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 60S. SOME INSTABILITY MOVES INTO THE AREA ALONG WITH A LITTLE ISENTROPIC LIFT FROM THE WEST DURING THE AFTERNOON AND INCLUDED SOME SMALL CHANCE POPS THEN OVER THE WESTERN HALF OR SO OF THE AREA. WEDNESDAY NIGHT THE SYSTEM MOVES INTO THE UPPER MIDWEST AND THE COLD FRONT SHOULD MOVE THROUGH THE AREA ON THURSDAY...ALTHOUGH EXACT TIMING AND STRENGTH OF THE SYSTEM ARE STILL MORE VARIABLE THAN ONE WOULD EXPECT FOR DAY 3. REGARDLESS IT LOOKS LIKE PLENTY OF FORCING AND MOISTURE WILL BE AVAILABLE FOR WEDNESDAY NIGHT SO WENT CATEGORICAL POPS THEN WITH A CHANCE FOR THUNDER. THURSDAY THERE IS LESS CONFIDENCE AS FRONTAL POSITION MAY BE JUST STARTING INTO THE AREA OR ALMOST ALL THE WAY THROUGH AS THE DAY BEGINS DEPENDING ON YOUR MODEL OF CHOICE. THUS TRIED TO REACH A CONSENSUS SOLUTION AND WENT WITH LIKELY PRECIP IN THE EAST BUT A CHANCE IN THE WEST TO START THE DAY...AND CUT POPS TO SLIGHT CHANCE IN THE WEST IN THE AFTERNOON ALONG WITH REMOVING THUNDER THREAT BEHIND THE FRONT IN THE WEST FOR THE AFTERNOON. BASED FORECAST HIGHS THURSDAY ON A MID-RANGE FRONTAL PASSAGE. LOW CONFIDENCE ON THIS HIGH TEMPERATURE FORECAST THOUGH AS A FASTER FROPA WILL MAKE THIS MUCH HARDER TO ACHIEVE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 228 PM EDT MON MAR 28 2016 WHILE CONFIDENCE IN ANY SPECIFIC PRECIP EVENT IS LOW...CONFIDENCE IN COOLER THAN NORMAL TEMPERATURES REMAINS HIGH. ECMWF SUGGESTS THAT THE UPPER FLOW THROUGH NEXT WEEKEND WILL BECOME MORE NORTHWESTERLY...ALLOWING FOR A COOLER FLOW OF AIR FROM CANADA. SEVERAL SHORTWAVES LOOK TO PUSH INTO THE GREAT LAKES AND OHIO VALLEY THROUGH THE PERIOD...WITH BEST FORCING APPEARING TO STAY NORTHEAST OF INDIANA. HOWEVER IN THE LOWER LEVELS SEVERAL FRONTAL SYSTEMS LOOK TO PASS ACROSS INDIANA STARTING ON SATURDAY AND CONTINUING THROUGH MONDAY. GIVEN THE STRENGTH OF THE LOWER LEVEL FEATURES AT LEAST A CHANCE FOR PRECIP SEEMS WARRANTED AS THEY PASS...BUT SUPERBLEND SAYS THIS IS NOT THE CASE. && .AVIATION /DISCUSSION FOR THE 281800Z TAFS/... ISSUED AT 1237 PM EDT MON MAR 28 2016 VFR CONDITIONS ARE EXPECTED THIS TAF PERIOD. SURFACE ANALYSIS SHOWS LOW PRESSURE OVER ONTARIO AND HIGH PRESSURE OVER THE SHOW ME STATE. SATELLITE SHOWS WRAP AROUND MOISTURE ACROSS MICHIGAN AND INDIANA...WITH THE BACK EDGE OF THE CLOUD SHIELD NEAR THE INDIANA/ILLINOIS STATE LINE. FORECAST SOUNDINGS DEPICT A DRY COLUMN TODAY AND TONIGHT AS THE SURFACE LOW AND ASSOCIATED CLOUD SHIELD ARE EXPECTED TO MAKE CONTINUED PROGRESSION TO THE NORTHEAST...ALLOWING THE SURFACE HIGH TO BUILD ACROSS THE OHIO VALLEY. TIME SECTIONS ALSO AGREE...INDICATING DRY AIR AND SUBSIDENCE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....PUMA AVIATION...PUMA
Hazardous weather outlook, Mar 28, 4:38 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 AM EDT MON MAR 28 2016 INZ021-028>031-035>049-051>057-060>065-067>072-290845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 438 AM EDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: DRY BUT COOLER CONDITIONS WILL PREVAIL TODAY AND TONIGHT AS HIGH PRESSURE STRENGTHENS OVER CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY. DISCUSSION: ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL RETURN TO THE AREA ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:08 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 37 min |
| Mar 27, 8:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 39 min |
| Mar 27, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 28 min |
| Mar 27, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 38 min |
| Mar 27, 8:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Johnson, Madison, Marion and 2 more | 51 min |
| Mar 27, 8:47 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Rush, Shelby | 58 min |
| Mar 27, 9:19 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 43 min |
Nearby
Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.